1887

oa SA Pharmaceutical Journal - Reactivation of cytomegalovirus in a patient with Stevens-Johnson syndrome/toxic epidermal necrolysis : case study

 

Abstract

Stevens-Johnson syndrome (SJS) and toxic epidermal necrolysis (TEN) are severe adverse cutaneous reactions to drugs. We describe a 19-year-old patient with SJS/TEN overlap syndrome who had been treated with antiepileptic drugs and subsequently developed severe interstitial pneumonia. A cytomegalovirus (CMV) infection was diagnosed by real-time PCR detection during bronchoalveolar lavage. If our observations are based on biological data, temporal relationship and clinical features, it is possible to infer that the reactivation of CMV with viral replication can predispose a person to SJS/TEN. In the light of the current literature, the probable association that links drug-induced SJS/TEN to the fulminant reactivation of CMV is discussed.

Loading

Article metrics loading...

/content/mp_sapj/79/10/EJC129065
2012-11-01
2016-12-02
This is a required field
Please enter a valid email address
Approval was a Success
Invalid data
An Error Occurred
Approval was partially successful, following selected items could not be processed due to error